Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 129, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 18, 2013, 12:33 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2013, 12:33 PM MST (19:33 UTC)
- Expired
- Aug 18, 2013, 3:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 109 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
465 WGUS55 KVEF 181933 FFWVEF AZC015-182230- /O.NEW.KVEF.FF.W.0129.130818T1933Z-130818T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1233 PM MST SUN AUG 18 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 330 PM MST. * AT 1214 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR HUALAPAI MOUNTAIN PARK... OR 9 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE...THE DEAN PEAK FIRE BURN AREA...DW RANCH ROAD...HUALAPAI MOUNTAIN PARK...AND HUALAPAI MOUNTAIN RD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3521 11395 3518 11382 3504 11379 3507 11399 $$ METZGER
2 follow-up statements
714 WGUS75 KVEF 182104 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 204 PM MST SUN AUG 18 2013 AZC015-182230- /O.CON.KVEF.FF.W.0129.000000T0000Z-130818T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 204 PM MST SUN AUG 18 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR CENTRAL MOHAVE COUNTY... AT 156 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR HUALAPAI MOUNTAIN PARK...OR 12 MILES SOUTHEAST OF KINGMAN. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. HEAVY RAINFALL IS FALLING ON THE DEAN PEAK BURN AREA. BECAUSE OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS FLOWS IN AND DOWNSTREAM OF THIS BURN AREA. && LAT...LON 3521 11395 3518 11382 3504 11379 3507 11399 $$ METZGER
578 WGUS75 KVEF 182221 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 321 PM MST SUN AUG 18 2013 AZC015-182231- /O.EXP.KVEF.FF.W.0129.000000T0000Z-130818T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 321 PM MST SUN AUG 18 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST FOR CENTRAL MOHAVE COUNTY... LAT...LON 3521 11395 3518 11382 3504 11379 3507 11399 $$ METZGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 9:20 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 18, 9:20 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PDT SUN AUG 18 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TODAY THROUGH TUESDAY BEFORE DRYING BEGINS TO TAKE PLACE FROM THE WEST ON WEDNESDAY. HOWEVER ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS MOHAVE COUNTY THROUGH MUCH OF NEXT WEEK. TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL. && .UPDATE...UPPER LOW OFF THE CENTRAL CALIFORNIA COAST IS SLOWLY SLIDING SOUTH WHICH MAY PROVIDE FOR A LITTLE MORE DIFFLUENCE ALOFT OVER THE CWA THIS AFTERNOON/EVENING. AT THE SAME TIME MOISTURE IS BEGINNING TO PUSH NORTH INTO THE AREA WITH PW VALUES OFF THE KLAS SOUNDING THIS MORNING SHOWING AN INCREASE OF ALMOST A QUARTER OF AN INCH FROM 24 HOURS AGO...WHILE THE YUMA VAD WIND PROFILE IS SHOWING A RATHER DEEP...SURFACE TO 11K FEET...SOUTHEAST TO SOUTH FLOW THIS MORNING...WHICH WILL HELP TO BRING MOISTURE INTO THE REGION THIS AFTERNOON. OVERALL THE CURRENT GRIDS ARE INDICATING AN INCREASING CHANCE OF THUNDERSTORMS THIS AFTERNOON AND LOOK GOOD...HOWEVER DID BUMP POPS UP ACROSS SOUTHERN SAN BERNARDINO COUNTY. UPDATES HAVE BEEN SENT. && .PREV UPDATE... 429 AM PDT SUN AUG 18 2013 .UPDATE...STORMS WERE DEVELOPING OVER INYO AND FAR SOUTHERN NYE COUNTIES EARLY THIS MORNING...SO INCREASED POPS AND SKY COVER IN THIS AREA. NO OTHER CHANGES AT THIS TIME. && .PREV DISCUSSION... 230 AM PDT SUN AUG 18 2013 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...MODELS CONTINUE TO SHOW AN INCREASE IN THUNDERSTORM ACTIVITY TODAY AS A WEAK DISTURBANCE IS FORECAST TO MOVE NORTH INTO THE AREA FROM THE BAJA REGION. THIS FEATURE IS NOT EASILY SEEN ON ANY SATELLITE IMAGERY...BUT THE MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE AND IS THE MAIN REASON THAT THUNDERSTORM CHANCES INCREASE TODAY. IF THIS FEATURE IS NON EXISTENT THEN WE WILL SEE MAINLY ISOLATED STORMS TODAY. AM BASING THE FORECAST ON THIS DISTURBANCE ACTUALLY PUSHING INTO THE REGION. THE AFTERNOON SOUNDING FOR LAS VEGAS SHOWED SOME PRETTY SIGNIFICANT DRYING AT THE SURFACE AS PW VALUES DROPPED FROM .95 IN THE MORNING TO .61 IN THE AFTERNOON. HOWEVER...DEW POINTS HAVE BEEN INCREASING OVERNIGHT AND ARE CURRENTLY IN THE LOWER 50S TO MID 60S OVER CLARK...MOHAVE...AND EASTERN SAN BERNARDINO COUNTIES. GUSTY WINDS WILL STILL BE A CONCERN WITH ANY STORMS...BUT ISOLATED FLASH FLOODING WILL ALSO BE A THREAT. STORMS ARE FORECAST TO CONTINUE INTO THE OVERNIGHT HOURS AS THE DISTURBANCE HELPS KEEP STORMS GOING ALONG WITH ANY OUTFLOW BOUNDARIES THAT ARE AROUND. CURRENT WATER VAPOR IMAGERY SHOWING A DISTURBANCE OFF THE WESTERN BAJA REGION AND THE MODELS HAVE BEEN SHOWING THIS FEATURE SLOWLY TRACKING NORTHEAST. THE GFS AND TO SOME EXTENT THE ECMWF SHOWS SOME ENERGY FROM THIS DISTURBANCE WORKING INTO THE CWA MONDAY. THIS COULD HELP BRING ADDITIONAL SCATTERED THUNDERSTORMS TO THE AREA. DID INCREASE POPS A BIT SINCE MOISTURE WILL REMAIN IN PLACE AND MODELS CONTINUE TO SHOW ENOUGH INSTABILITY. TEMPERATURES ARE FORECAST TO RUN SLIGHTLY ABOVE NORMAL THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH SATURDAY...MAIN CONCERN THROUGH THE PERIOD WILL BE MONSOON MOISTURE AND THUNDERSTORMS. TUESDAY WILL LIKELY BE QUITE ACTIVE AS DRY AIR BEGINS TO PUSH INTO THE CWA...GIVING GREATER POTENTIAL FOR ORGANIZED LONGER LIVED STORMS INSTEAD OF THE PULSE VARIETY. WEDNESDAY AND THURSDAY...THE FLOW ALOFT TURNS MORE SOUTHWESTERLY THAN SOUTHERLY...ALLOWING MUCH DRIER AIR TO OVERSPREAD MUCH OF THE CWA. THE SOUTHWEST FLOW DOES NOT LOOK STRONG ENOUGH TO SCOUR THE MOISTURE OUT OF MOHAVE COUNTY...SO WILL KEEP THUNDERSTORM CHANCES GOING THERE. FOR THE SECOND NIGHT IN A ROW...THE ECMWF IS SHOWING A TROPICAL SYSTEM ON FRIDAY IN A FAVORABLE PLACE TO TRIGGER A MOISTURE SURGE WHICH WOULD THEN REACH OUR AREA SATURDAY OR SUNDAY. THE GFS IS ALSO SHOWING SOMETHING SIMILAR ON THIS RUN...UNLIKE 24 HOURS AGO. CONFIDENCE IN THE DETAILS OF THIS SCENARIO ARE STILL QUITE LOW...BUT INCREASING...SO RAISED POPS JUST A LITTLE FOR SATURDAY. WILL DEFINITELY NEED TO KEEP AN EYE ON THIS ISSUE. TEMPERATURES SHOULD BE A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD /EXCEPT WHERE THUNDERSTORMS OCCUR/...WITH WEDNESDAY LIKELY TO BE THE WARMEST DAY IN MOST AREAS UNDER THE INFLUENCE OF DRIER AIR AND SUBSIDENCE. .AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO REMAIN UNDER 8 KTS THROUGH LATE MORNING BEFORE BECOMING SOUTHERLY AROUND 10 KTS DURING THE AFTERNOON. THERE WILL BE A BETTER CHANCE OF SEEING AFTERNOON THUNDERSTORMS IN THE LAS VEGAS VALLEY TODAY AS A WEAK DISTURBANCE PUSHES NORTHWARD INTO THE REGION. DO HAVE MENTION OF THUNDERSTORMS IN THE TAF AS CHANCES SHOULD BE AT LEAST 30 PERCENT. ERRATIC WINDS MAY DEVELOP FROM THESE THUNDERSTORMS WHICH COULD LAST INTO THE EVENING HOURS FROM ANY BOUNDARIES FROM DISTANT THUNDERSTORMS THAT MOVE INTO THE VALLEY. CLOUDS WILL BE SCT-BKN AOA 120 FT...BUT LOWER TO 8-10K FEET NEAR STORMS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TODAY WITH MOST LOCATIONS SEE AT LEAST ISOLATED COVERAGE. GUSTY AND ERRATIC WINDS WILL BE POSSIBLE WITH ANY STORM AND ERRATIC WINDS ARE LIKELY TO CONTINUE INTO THE EVENING. OUTSIDE OF ANY STORMS...WINDS SHOULD GENERALLY BE SOUTHEAST TO SOUTH AROUND 10 KTS. SCT-BKN CLOUDS AROUND 10-12K FEET...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...JENSEN PREV UPDATE/DISCUSSION...GORELOW/MORGAN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 18, 5:29 AM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT SUN AUG 18 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-190700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT SUN AUG 18 2013 /529 AM MST SUN AUG 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LIGHTNING AND STRONG GUSTY WINDS WILL BE THREAT WITH ANY STORMS...AND HEAVY RAIN AND FLASH FLOODING WILL ALSO BE A THREAT WITH STORMS SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GREATER THUNDERSTORM CHANCES ARE EXPECTED MONDAY AND TUESDAY...AND THE MAIN THREAT IS LIKELY TO BE FLASH FLOODING. DRIER WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY...WITH THUNDERSTORM CHANCES MAINLY LIMITED TO MOHAVE COUNTY. THUNDERSTORM CHANCES MAY INCREASE AGAIN NEXT WEEKEND...BUT THIS IS VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:13 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Aug 18, 3:13 PM MST | Flash Flood Warning | VEF | Mohave | 107 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.